Skip to main content

Ingredients

Discover more about Advil and ibuprofen

  • Ibuprofen vs Diclofenac

    Both ibuprofen and diclofenac belong to the same class of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs are commonly used to manage pain and inflammation (swelling and redness) associated with some common types of musculoskeletal disorders, and treat non-inflammatory conditions such as migraine and period pain, and to reduce fever.

  • Can Ibuprofen cause diarrhea?

    Ibuprofen, at the recommended dose, is not likely to cause diarrhoea. If however you do experience any side effects, stop taking the medicine and consult your doctor or pharmacist.

  • Does Ibuprofen Make You Sleepy?

    No. Advil, when taken at the recommended dose, does not contain any ingredients that are likely to make you sleepy.

    The active ingredient in Advil is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer. Ibuprofen is the active ingredient in a range of over-the-counter (OTC) medicines. Ibuprofen is classed as non-steroidal anti-inflammatory drug (NSAID).

    Drowsiness is not an expected effect when doses of product are taken as directed on the label.

  • What is the active ingredient in Advil?

    The active ingredient in Advil is ibuprofen. Ibuprofen belongs to a class of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). Ibuprofen-based NSAIDs like Advil are commonly used to manage pain and inflammation (swelling and redness) associated with some common types of musculoskeletal disorders, and treat non-inflammatory conditions such as headaches, migraine and period pain, and to reduce fever.

  • Is Advil the same as Ibuprofen?

    Yes. Advil is an ibuprofen-based pain reliever that has products to relieve pain and inflammation for adults and children. Advil belongs to a class of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs like Advil are commonly used to treat non-inflammatory conditions such as headaches, migraine and period pain, and manage pain and inflammation (swelling and redness) associated with some common types of musculoskeletal disorders. Advil also reduces fever.

  • Is Advil gluten-free?

    Some products in the Advil range may contain small amounts of gluten. If you contact Pfizer Consumer Healthcare, via the contact details on the pack, we will be able to advise you which specific Advil products do not contain added gluten. Please note that Pfizer does not perform testing on the finished product for gluten, and therefore cannot assure that the product is gluten-free.

  • What type of drug is Advil?

    Advil is an ibuprofen-based pain reliever brand that belongs to a class of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs, like Advil, are commonly used to manage pain and inflammation (swelling and redness) associated with some common types of musculoskeletal disorders, and treat non-inflammatory conditions such as migraine and headache, and to reduce fever.

  • Can I take Ibuprofen When Pregnant?

    No, please do not take Advil if you are pregnant or planning to become pregnant.

  • Does Advil have aspirin?

    No, Advil does not contain aspirin. Both Advil and aspirin belong to the same class of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs are commonly used to manage pain and inflammation (swelling and redness) associated with some common types of musculoskeletal disorders, and treat non-inflammatory conditions such as migraine and period pain, and to reduce fever.

  • What is the Difference Between Paracetamol and Ibuprofen?

    Ibuprofen and paracetamol (also known as acetaminophen) are two of the most commonly used over-the-counter medicines to treat pain and fever. They do have different mechanisms of action.

    Paracetamol reduces the pain signals to the brain and also prevents the release of pain-causing chemicals (prostaglandins) that produce pain and fever.

    Ibuprofen works differently. It blocks the body's production of these pain-causing chemicals (prostaglandins) to reduce pain and fever. Ibuprofen also helps reduce inflammation.

  • Does Ibuprofen have side effects?

    Over 30 years of studies and use have shown that Advil, when used as directed, is effective at relieving pain. As with all medicines however, some side effects may occur. The risk of side effects may be minimised by using this medicine for the shortest duration necessary to control pain or fever.

    Prior to taking Advil, read the instructions on pack, and/or consult your doctor. Please note that Advil is only indicated for short-term use.

    You should stop use of Advil and consult a doctor if pain or fever worsens or lasts for more than a few days.

  • What Is Ibuprofen?

    The active ingredient in Advil is ibuprofen. Ibuprofen is classed as non-steroidal anti-inflammatory drug (NSAID). NSAIDs like ibuprofen are commonly used to manage mild to moderate pain, reduce inflammation and fever in both adults and children.

  • Can I take Ibuprofen when breastfeeding?

    Advil is an ibuprofen-based pain reliever brand that belongs to a class of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs like Advil are commonly used to manage pain and inflammation (swelling and redness) associated with some common types of musculoskeletal disorders, and treat non-inflammatory conditions such as migraine and period pain, and to reduce fever.

    If you are breastfeeding, please consult your healthcare professional for advice before taking this medicine.

  • Is Ibuprofen an Anti-Inflammatory?

    Yes. Ibuprofen is classed as non-steroidal anti-inflammatory drug (NSAID). NSAIDs like ibuprofen are commonly used to manage mild to moderate pain, reduce inflammation and fever in both adults and children.

  • Can I take Ibuprofen with Alcohol?

    No. It is not recommended that you consume alcohol whilst taking ibuprofen.

  • Is Ibuprofen An NSAID?

    The active ingredient in Advil is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer. Ibuprofen is the active ingredient in a range of over-the-counter (OTC) medicines. Ibuprofen is classed as non-steroidal anti-inflammatory drug (NSAID).

    Body chemicals called prostaglandins produce pain and fever. Advil is an ibuprofen-based pain reliever brand that blocks the body's production of these prostaglandins, therefore reducing pain and fever.

    NSAIDs like ibuprofen are commonly used to manage mild to moderate pain (such as headaches, migraine, period pain), inflammation (redness and swelling) and fever in both adults and children.

  • Can I take Ibuprofen for headache?

    Yes. Advil is an ibuprofen-based pain reliever brand that belongs to a class of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs like ibuprofen are commonly used to manage mild to moderate pain (such as headaches, migraine, period pain), inflammation and fever in both adults and children.

  • How Does Ibuprofen Work?

    The active ingredient in Advil is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer. Ibuprofen is the active ingredient in a range of over-the-counter (OTC) medicines. Ibuprofen is classed as non-steroidal anti-inflammatory drug (NSAID).

    Body chemicals called prostaglandins produce pain and fever. Advil is an ibuprofen-based pain reliever brand that blocks the body's production of these prostaglandins, therefore reducing pain and fever.

    NSAIDs like ibuprofen are commonly used to manage mild to moderate pain (such as headaches, migraine, period pain), inflammation (redness and swelling) and fever in both adults and children.

  • Can I take Paracetamol and Ibuprofen Together?

    GSK recommends that if you are taking other medications that you contact your doctor before taking Advil.

  • What Are The Mechanism of Action for Ibuprofen?

    The active ingredient in Advil is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer. Ibuprofen is the active ingredient in a range of over-the-counter (OTC) medicines. Ibuprofen is classed as non-steroidal anti-inflammatory drug (NSAID).

    Body chemicals called prostaglandins produce pain and fever. Advil is an ibuprofen-based pain reliever brand that blocks the body's production of these prostaglandins, therefore reducing pain and fever.

    NSAIDs like ibuprofen are commonly used to manage mild to moderate pain (such as headaches, migraine, period pain), inflammation (redness and swelling) and fever in both adults and children.

  • What is the Maximum Amount of Ibuprofen in a Day?

    Advil can be taken by adults and children aged 12 years and over.

    For adults and children aged 12 years and above, Advil Tablets/Liquid Capsules/Rapid Release Tablets include an equivalent of 200 mg of ibuprofen. For these products, it is recommended to take 1 to 2 tablets or capsules, swallowed whole with water. If necessary, repeat dose every 4-6 hours. Do not exceed 6 tablets or liquid capsules in 24 hours. For Advil 12 Hour Extended Release tablets, it is recommended to take 1 tablet swallowed whole with water. Do not split, crush or chew. If necessary, repeat dose after 12 hours. Do not exceed 2 tablets in 24 hours.

    Advil products for children under 12 years have different recommended doses and maximum limits per day depending on the age and weight of the child. Please refer to the specific Advil Children’s product to determine the appropriate dosing for your child.

  • Can I take Ibuprofen on Empty Stomach?

    The active ingredient in Advil is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer. It is not necessary to take Advil with food. However, it may help to take it with food or milk if an upset stomach occurs. Consult your doctor before taking any analgesic if you have a sensitive stomach or a history of stomach problems such as heartburn, upset stomach or stomach pain.

  • Is Ibuprofen Gluten Free?

    Some products in the Advil range may contain small amounts of gluten. If you contact Pfizer Consumer Healthcare, via the contact details on the pack, we will be able to advise you which specific Advil products do not contain added gluten. Please note that Pfizer does not perform testing on the finished product for gluten, and therefore cannot assure that the product is gluten-free.

  • Does Ibuprofen Reduce Fever?

    The active ingredient in Advil is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer. Ibuprofen is the active ingredient in a range of over-the-counter (OTC) medicines. Ibuprofen is classed as non-steroidal anti-inflammatory drug (NSAID).

    Body chemicals called prostaglandins produce pain and fever. Advil is an ibuprofen-based pain reliever brand that blocks the body's production of these prostaglandins, therefore reducing pain and fever.

    NSAIDs like ibuprofen are commonly used to manage mild to moderate pain (such as headaches, migraine, period pain), inflammation (redness and swelling) and fever in both adults and children.

  • What to Take With Ibuprofen?

    It is not necessary to take Advil with food. However, it may help to take it with food or milk if an upset stomach occurs. Consult your doctor before taking any analgesic, such as Advil, if you have a sensitive stomach or a history of stomach problems such as heartburn, upset stomach or stomach pain.

  • Can I take Ibuprofen for Stomach Pain?

    Advil is not indicated to treat stomach pain. Consult your doctor before taking any analgesic if you have a sensitive stomach or a history of stomach problems such as heartburn, upset stomach or stomach pain. 

  • How Does Ibuprofen Work on Menstrual Cramps?

    NSAIDs (non-steroidal anti-inflammatory drug) like ibuprofen, the active ingredient in Advil, are commonly used to manage period pain, also known as menstrual cramps or even period cramps. Period pain is a normal and common part of a women’s menstrual cycle.

    Pain is typically felt as a muscle cramp in the stomach, which can often spread to the back and thighs. Learn more about period pain by reading up on our article through this link

  • Can I take Ibuprofen for Joint Pain?

    Yes. Advil, containing the active ingredient, ibuprofen, can be used to manage mild to moderate pain, including back pain, muscle pain, arthritis, osteoarthritis and rheumatic pain.

  • Is Ibuprofen an Analgesic?

    An analgesic is a type of medicine that relieves pain. The active ingredient in Advil is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer. Ibuprofen is the active ingredient in a range of over-the-counter (OTC) medicines.

    Body chemicals called prostaglandins produce pain and fever. Advil is an analgesic brand that blocks the body's production of these prostaglandins, therefore reducing pain and fever.

    NSAIDs like ibuprofen are commonly used to manage mild to moderate pain (such as headaches, migraine, and period pain), inflammation (redness and swelling) and fever in both adults and children.

  • Can I take Ibuprofen for Sore Throat?

    Yes. The active ingredient in Advil, ibuprofen, can be used to manage mild to moderate pain, such as a sore throat.

    Learn more about sore throat pain here.

  • How Long Can I take Ibuprofen For?

    NSAIDs like ibuprofen are commonly used to manage mild to moderate pain (such as headaches, migraine, and period pain), inflammation (redness and swelling) and fever in both adults and children.

    Over-the-counter pain relievers (Advil or otherwise) should not be used for longer than a few days unless directed by a doctor. You should stop use of Advil and consult a doctor if pain or fever worsens or lasts for more than a few days.

  • Can I take Ibuprofen for Toothache?

    Yes. Ibuprofen can be used to manage mild to moderate pain, such as dental pain, as well as headaches, migraine, period pain, inflammation (redness and swelling) and fever in both adults and children.

    Learn more about Dental Pain here.

  • Can I take Aspirin and Ibuprofen Together?

    No. GSK recommends that if you are taking other medications that you contact your doctor before commencing Advil.

  • Does Ibuprofen Help with Allergies?

    No. Ibuprofen is not likely to assist with allergies.

    Advil is an ibuprofen-based pain reliever brand that belongs to a class of medicines known as Non-Steroidal Anti-Inflammatory Drugs (NSAIDs). NSAIDs are commonly used to manage pain and inflammation (swelling and redness) associated with some common types of musculoskeletal disorders, and treat non-inflammatory conditions such as migraine and period pain, and to reduce fever.

  • Can Ibuprofen Make You Dizzy?

    If you do experience any side effects, stop taking the medicine and consult your doctor or pharmacist.

  • Can Ibuprofen Expire?

    Yes. GSK does not recommend the use of any of its products after the expiry date has lapsed.  Additionally, the product’s stability is contingent upon its proper storage and handling as specified in the product labeling.

  • What is Ibuprofen Good For?

    The active ingredient in Advil is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer. Ibuprofen is the active ingredient in a range of over-the-counter (OTC) medicines.

    Ibuprofen is commonly used to provide temporary relief of pain, inflammation and discomfort from headache, migraine headache, tension headache, period pain, dental pain, minor arthritis pain, rheumatic pain, sore throat, sinus pain, and pain associated with the common cold and flu. Ibuprofen-containing analgesics like Advil also reduce fever.

  • Ibuprofen vs Aspirin

    Both ibuprofen and aspirin belong to the same class of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs are commonly used to manage pain and inflammation (swelling and redness) associated with some common types of musculoskeletal disorders, and treat non-inflammatory conditions such as migraine and period pain, and to reduce fever.

  • Ibuprofen vs Acetaminophen

    Ibuprofen and acetaminophen (also known as paracetamol) are two of the most commonly used over-the-counter medicines to treat pain and fever. They do have different mechanisms of action.

    Acetaminophen reduces the pain signals to the brain and also prevents the release of pain-causing chemicals (prostaglandins) that produce pain and fever.

    Ibuprofen works differently. It blocks the body's production of these pain-causing chemicals (prostaglandins) to reduce pain and fever. Ibuprofen also helps reduce inflammation.

  • Ibuprofen vs Paracetamol

    Ibuprofen and paracetamol (also known as acetaminophen) are two of the most commonly used over-the-counter medicines to treat pain and fever. They do have different mechanisms of action.

    Paracetamol reduces the pain signals to the brain and also prevents the release of pain-causing chemicals (prostaglandins) that produce pain and fever.

    Ibuprofen works differently. It blocks the body's production of these pain-causing chemicals (prostaglandins) to reduce pain and fever. Ibuprofen also helps reduce inflammation.

  • Ibuprofen vs Naproxen

    Both ibuprofen and naproxen belong to the same class of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs are commonly used to manage pain and inflammation (swelling and redness) associated with some common types of musculoskeletal disorders, and treat non-inflammatory conditions such as migraine and period pain, and to reduce fever.